Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Atripla & Increased Trunk Bodyfat
Jan 24, 2008

I have been on Atripla for 3 months now and it's the first HIV medication I have ever taken having been recently diagnosed September 2007 with a current CD4 count that is almost 600. Being that I'm a professional model I've become quite concerned seeing that my trunk bodyfat has increased and is not responding to my normal strenuous workout regimen including resistance trainging and cardio. Being that my physique is very important is there anything i can do to get this body fat off so that I can see my six pack again? I tried a thermogenic that usually works and it did not. I refuse to believe that I am stuck with appearing out of shape even with constant exercise and a good diet.

Response from Dr. Frascino

Hello,

All potent HIV medications have unwanted side effects. We must balance the positive benefits against the negative consequences when taking any medication. Lipodystrophy/lipoatrophy (abnormal distribution of fat) is indeed frustrating and alarming to all HIVers. I can understand why this would be particularly concerning for a professional model. Atripla (efavirenz, tenofovir, emtricitabine) has been associated with some body dysmorphic changes; however, not as frequently as with other antiretrovirals (protease inhibitors, for example). Unfortunately the abnormally deposited fat tends to be visceral abdominal fat (VAT) which does not respond to sit-ups or even boot camp training for Special Forces Marines! I would suggest you talk to your HIV specialist. Tell him your concerns. He'll discuss other therapeutic options. Unfortunately, as I mentioned previously, other regimens may have their own unanticipated and unwanted side effects as well. Working closely with your HIV specialist is your best bet for being able to continue on as the Calvin Klein underwear guy while keeping your HIV infection in good control.

Good luck!

Dr. Bob


Previous
Fisture in Anus and bleeding
Next
sculptra

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement